Hail, Pierce
- When
- June 24, 6:05 AM CST
- Where
- Pierce County, Ellsworth
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.733, -92.467
Golf ball sized hail was reported by the county Sheriff.
5 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 24, 2:17 AM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 317 AM CDT FRI JUN 24 2005 .DISCUSSION... FRONT HAS CLEARED APPROX THE NW THIRD OF THE FA...AND IS CURRENTLY ALIGNED FROM REDWOOD FALLS...TO ST CLOUD...TO MILACA. SO FAR... CONVECTION HAS BEEN SUPPRESSED ALONG THE FRONT IN MY FA...DUE TO VERY STRONG CAPPING INVERSION /AS INDICATED BY +12C AT H7 ON THE 00Z KMPX SOUNDING/ AND WEAK LOW LEVEL CONVERGENCE ALONG THE BNDRY. OVER SERN SD...COVERAGE OF TSRA /ASSOC WITH THE RIGHT ENTRANCE RGN OF THE UPR JET/ HAS INCREASED STEADILY OVER THE PAST FEW HRS. WITH THEIR NELY MOVEMENT AND CURRENT LOCATION JUST S OF WATERTOWN SD...TSRA SHUD ENTER SWRN SECTIONS OF THE FA AROUND 08Z. 00Z NAM AND 03Z RUC SOLNS POINT TOWARD INCREASING UPR DIVERGENCE OVER THE SRN THIRD TO HALF OF THE FA THRU MID MORNING...AS THE RIGHT ENTRANCE RGN OF UPR JET MOVES THRU THE AREA. THIS INCREASE IN FORCING...COMBINED WITH DECREASING H7 TEMPS /DUE TO CAA BEHIND THE FRONTAL BOUNDARY AND LIFTING ASSOC WITH THE UPR JET/ WILL ALLOW FOR A CORRESPONDING INCREASE IN CONVECTION ALONG THE FRONT ACROSS MAINLY SRN MN. SEVERE WX REMAINS A POSSIBILITY THIS MORNING...AS 07Z LAPS DATA INDICATE A TONGUE OF >40 KT 0-6 KM BULK SHEAR AND 1500 J/KG SBCAPE VALUES ENTERING W CNTRL AND SW MN COUNTIES. AN AXIS OF 1000 J/KG DCAPE VALUES ARE ALSO FOUND IN THIS SAME RGN...SO HAIL AND WIND /PRIMARILY WIND/ THREATS ARE MOST LIKELY. LATEST STORM REPORTS FROM FSD AND CURRENT VIEW OF STORMS JUST S AND W OF THE FA /NR MARSHALL/ FROM KMPX WSR-88D /VELOCITY DATA/ ONLY SERVE TO BACK UP THIS THINKING. THE REMAINDER OF THE FCST IS QUITE TRICKY WITH FRONTAL BNDRY FLOATING AROUND THE AREA THRU THE WEEKEND. FRONT SHUD STALL ACROSS NRN IA...WHICH WILL LEAVE A CHANCE OF TSRA ACROSS FAR SRN PORTIONS OF THE FA FOR MUCH OF THE WEEKEND...ESPECIALLY WITH THE DECREASED TEMPS ALOFT. AT THIS POINT...SEVERE WX THREAT APPEARS LIMITED OVER MY FA...WITH LOW 0-6 KM BULK SHEAR VALUES IN THE RGN OF HIGHEST SBCAPE. SFC LOW ORGANIZES OVR THE DAKOTAS LATE SATURDAY...WHICH WILL FORCE FRONTAL BNDRY BACK NORTH AS A WARM FRONT. LLJ SETS UP AHEAD OF SFC LOW...INCREASING PRECIP CHANCES FROM LATE SAT THRU SUN AFTN ACROSS THE ENTIRE FA. TEMP WISE...WITH MUCH /IF NOT ALL/ OF THE FA POSITIONED N OF THE FRONTAL BNDRY THRU SUN...TEMPS WILL BE 10 TO 15 DEGREES COOLER IN THE AFTN AND 15 TO 20 DEGREES COOLER IN THE OVRNGT THAN THE LAST COUPLE OF DAYS. SURGE OF WARM AND MOIST AIR WILL REENTER THE FA BEHIND THE WARM FRONT ON SUN...WHICH WILL RESULT IN RAPIDLY INCREASING MINS AND MAXES LATE IN THE WEEKEND. LONGER TERM...MONDAY THROUGH THURSDAY NIGHT VERY WARM CONDITIONS INTO WEDNESDAY WITH THICKNESS RIDGE (1000-500 MB) SHOWING VALUES IN EXCESS OF 576 ACROSS CWA. WEDNESDAY SHOULD BE THE INTERESTING DAY AS A SEASONALLY DEEP (I.E. UNDER 1000 MB) SURFACE LOW PUSHES NORTH JUST TO THE WEST OF OUR CWA. GFS 30H FORECAST SHOWS A JET MAX WITHIN THE BASE OF AN UPPER LEVEL SHORT WAVE THAT PUSHES INTO SOUTHWEST MINNESOTA BY 00Z 30 JUNE 2005. DIFFLUENCE IN ACRS CWA IS VERY IMPRESSIVE. WE HAVE WORKED CONVECTION ACROSS OUR CWA DURING THIS TIME PERIOD AND INCREASED POPS FOR MUCH OF THE AREA. COOL DOWN STILL SCHEDULED FOR THURSDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && KAT/WET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 AM CDT FRI JUN 24 2005 MNZ077-078-082>085-091>093-WIZ026-028-251100- BLUE EARTH-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-MARTIN-PEPIN-RICE- STEELE-WASECA-WATONWAN- 400 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND PART OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH AFTERNOON WITH THE POSSIBILITY OF HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SEASONALLY STRONG WEATHER DISTURBANCE MAY VERY WELL SET OFF SEVERE THUNDERSTORM ACTIVITY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY BUT WILL NOT LIKELY BE REQUIRED TONIGHT. MNZ041>043-047-048-251100- DOUGLAS-MORRISON-POPE-STEVENS-TODD- 400 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. BY WEDNESDAY...A SEASONALLY STRONG WEATHER DISTURBANCE MAY ALSO SET OFF SEVERE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ044-045-049>070-073>076-WIZ014>016-023>025-027-251100- ANOKA-BARRON-BENTON-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN- HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MCLEOD- MEEKER-MILLE LACS-NICOLLET-PIERCE-POLK-RAMSEY-REDWOOD-RENVILLE-RUSK- SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-SWIFT-WASHINGTON-WRIGHT- YELLOW MEDICINE- 400 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AS WELL AS PART OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WITH SOME HEAVY DOWNPOURS AND DANGEROUS LIGHTNING CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY IN CONNECTION WITH A SEASONALLY STRONG WEATHER SYSTEM PUSHING IN FROM THE DAKOTAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. WET
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 AM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HAIL HAMBURG 44.73N 93.96W
06/24/2005 0.75 INCH CARVER MN LAW ENFORCEMENT
FIRE DEPARTMENT REPORTED HAIL. RELAYED BY CARVER COUNTY
DISPATCH.
&&
KATPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM TSTM WND DMG NEW PRAGUE 44.55N 93.57W
06/24/2005 SCOTT MN AIRPLANE PILOT
WINDS TO 65 MPX 2 FT DIAMETER TREES DOWN
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM TSTM WND DMG BELLE PLAINE 44.62N 93.76W
06/24/2005 SCOTT MN LAW ENFORCEMENT
8-10 INCH TREES DOWN
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 AM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM TSTM WND DMG APPLE VALLEY 44.75N 93.20W
06/24/2005 DAKOTA MN TRAINED SPOTTER
AT CEDAR AVENUE AND 157TH 3 INCH TREE LIMBS DOWN
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 AM CDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG LAKEVILLE 44.68N 93.24W
06/24/2005 DAKOTA MN NWS EMPLOYEE
TREES DOWN
&&
LRSThe Minneapolis radar (KMPX), 88 km away, was scanning. The volume nearest the first event began at 12:05 UTC.
5 hail, 4 thunderstorm wind. Local standard time, as filed.
Golf ball sized hail was reported by the county Sheriff.
A shed was damaged in Trimbelle Township.
Trees were downed.
Trees were downed across a road.
Trees were downed in Tilden and Eagle Point. A power line was downed in Wheaton. A camper trailer was flipped over at a campground north of Cadott.
Quarter sized hail was reported 2 miles north of Chippewa Falls. Campers were damaged by hail near Cadott.
Law enforcement officials reported golf ball sized hail.
Hail up to the size of golf balls was reported in Jim Falls and just east of the village. The highway department had to sweep the roads because of all of the leaf debris the hail storm left behind. Crop damage was also reported in the vicinity. Hail damage was reported on cars in Eagle Point and Jim Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462355, 5462356, 5462357, 5462358, 5462359, 5462360, 5462361, 5462408, 5462407.